MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device remains implanted inside the patient's vasculature.
 
Event or Problem Description
It was reported that during the endovascular procedure the subject flow diverting stent had to be loaded and unloaded to get the perfect vessel was apposition.Physician used a j - wire to help massage the subject flow diverting stent so that it can pop off the pad.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, only the sdw (stent delivery wire) was returned.The sdw was kinked/bent from the distal end.There was no other anomaly noted with the sdw and the resheath pad was intact.The stent and introducer sheath were not returned.Functional inspection was not applicable as only the sdw was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was not confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.Additional information provided by the customer indicates there were no anomalies noted to the flow diverter prior to use, the device was prepared as per dfu and continuous flush was maintained.The anatomy was very tortuous.Significant manipulations were required as the device had to be loaded and unloaded to overcome ribboning.The correct size of the device was used and a microcatheter was used to deploy the stent.There was a 10 min surgical delay trying to get the device to pop off and a medical intervention was performed to release the stent from the re-sheath marker by using a j-wire to help massage device and pop off pad.The physician was able to deliver the flow diverter device to the target lesion and the stent was deployed properly in the anatomy.In the physician¿s opinion, the cause of the reported issue is unknown.Analysis of the returned device found only the sdw was returned and it was found to be kinked/bent from the distal end.It is probable the sdw became damaged during manipulation of the device.As the stent was not returned having been deployed in the patient¿s anatomy, the as reported ¿stent failed/unable to deploy¿ could not be confirmed.An assignable cause of procedural factors will be assigned to the as analyzed ¿sdw kinked/bent¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of anticipated procedural complication will be assigned to the as reported ¿patient medical or surgical intervention required¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.

Brand Name
SURPASS EVOLVE 5.0MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17371245
Report Number3008881809-2023-00366
Device Sequence Number7036683
Product Code OUT
UDI-Device Identifier07613327375329
UDI-Public07613327375329
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberFDS50040
Device Catalogue NumberFDS50040
Device Lot Number22748452
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT - 27 MICROCATHETER (STRYKER); UNKNOWN GUIDEWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown